Alert archive / Illinois / Special Weather Statements in 2018
Special Weather Statement, NWS Lincoln, IL
NWS Lincoln, IL issued this special weather statement at Jul 19, 2018, 10:16 PM CDT for Sangamon County, Illinois. It was in force for 59 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 19, 2018, 10:16 PM CDT (03:16 UTC)
- Expired
- Jul 19, 2018, 11:15 PM CDT
- In force
- 59 min
- Issued by
- NWS Lincoln, IL
County Sangamon County, IL
The radar
The Lincoln radar (KILX), 78 km from the middle of the area, began a volume at 03:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 3.3 hours before the alert went out and 123 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 939 J/kg
- Mixed-layer CIN
- -83 J/kg
- Mixed-layer LCL
- 1091 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 107 m²/s²
- 0-3 km storm-relative helicity
- 203 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 3.9
The text
As transmitted.
749
WWUS83 KILX 200316
SPSILX
Special Weather Statement
National Weather Service Lincoln IL
1016 PM CDT THU JUL 19 2018
ILZ050>052-200415-
Sangamon-Morgan-Christian-
1016 PM CDT THU JUL 19 2018
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN CHRISTIAN...
SOUTHWESTERN SANGAMON AND SOUTHEASTERN MORGAN COUNTIES UNTIL 1115 PM
CDT...
At 1015 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Chatham to Murrayville. Movement was
southeast at 30 mph.
Wind gusts up to 50 mph will be possible with these storms.
Locations impacted include...
Springfield, Taylorville, Chatham, Pana, Auburn, Pawnee, Kincaid, New
Berlin, Waverly, Divernon, Morrisonville, Loami, Franklin,
Murrayville, Woodson, Bulpitt, Jeisyville, Jerome, Southern View and
Leland Grove.
This includes the following highways...
Interstate 55 between mile markers 77 and 93.
Interstate 72 between mile markers 91 and 99.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
A Severe Thunderstorm Watch remains in effect until 200 AM CDT for
central and west central Illinois.
LAT...LON 3963 9028 3978 8966 3935 8903 3935 8953
3952 8954 3952 9025
TIME...MOT...LOC 0315Z 304DEG 28KT 3972 8969 3958 9022
$$
SBWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this special weather statement went out at Jul 19, 9:11 PM CDT, 1 hour 5 minutes earlier.
Area forecast discussion, Jul 19, 9:11 PM CDT, 1 hour 5 minutes before
Area Forecast Discussion National Weather Service Lincoln IL 911 PM CDT Thu Jul 19 2018 .UPDATE... Issued at 910 PM CDT Thu Jul 19 2018 Strong low pressure system with severe thunderstorms developing in the warm sector in west central IL. As in intense upper level jet and developing low level jet develop into central IL, scattered thunderstorms will develop overnight. Strong surface based instability of this evening will diminish somewhat overnight, but severe weather threat looks to continue into the first few hours after midnight and a severe thunderstorm watch is in effect until 2 a.m. from roughly Fulton county to Shelby county southwestward. Main severe weather threats are locally damaging winds over 60 mph and isolated hail over 1 inch diameter. Have updated PoPs for first few hours to account for less thunderstorm coverage east of I-55, but scattered overnight coverage across the area looks to be good and no major changes at this time. Lows a warm and humid 70 degrees or so. Winds will feature a light southerly breeze, switching toward westerly and becoming increasingly breeze by morning mainly west of I-55. && .SHORT TERM...(This evening through Friday) ISSUED AT 315 PM CDT Thu Jul 19 2018 A weak band of showers/storms located from Springfield to the WI/IL border continues to move to the northeast this afternoon. An upper level low is currently located over southern Minnesota, and will slide southeastward towards northern Illinois over the next couple days. Forecast guidance continues to struggle with the ongoing convection this afternoon, which complicates the forecast for tonight. There are significant differences between the 12z GFS/ECM/NAM and the past few runs of the CAMs. GFS/ECM continue to be bullish, and develop scattered to widespread convection in Iowa before storms spread into the western CWA after 00z tonight. This solution has support from the past several runs of the HRRR. On the other hand, the 12z NAM and most CAMs keep most of the CWA dry through most of tonight and Friday. For now, expect at least some convective development with the highest PoPs in the northern CWA closer to the upper level low. Given a sheared (>30 kts) and modestly unstable (>1000 J/kg) environment, at least a conditional severe threat exists. By Friday, considerable uncertainty remains regarding convective evolution. A cold front should be progressing through the CWA Friday morning, with MLCAPE values exceeding 2000 J/kg ahead of the front. Combined with 30-45 kts of effective shear, severe thunderstorms are likely...though model trends have shifted this threat southeast of our forecast area... south of I-70 towards IN/KY/TN. Convective trends will need to be monitored through tonight for any changes. .LONG TERM...(Friday night through Thursday) ISSUED AT 315 PM CDT Thu Jul 19 2018 Upper level low to track across the southern Great Lakes and Ohio river valley over the weekend. Isolated showers/thunderstorms are possible during the daytime hours through Tuesday, especially east of I-55. Temperatures will likely stay near or below normal, with highs in the upper 70s to mid 80s. Upper level low will finally drift south towards the gulf coast by mid-week. Ridge will begin to build over the western U.S., keeping temperatures seasonable through the end of next week. Convection chances should remain low during the middle of next week with slight chances of showers/thunderstorms in southeast IL on Tue and Wed during the afternoon hours. && .AVIATION...(For the 00Z TAFS through 00Z Friday evening) Issued at 756 PM CDT Thu Jul 19 2018 Scattered thunderstorms are expected to expand into central IL this evening, affecting central IL terminals through early morning. Strong gusty winds will be possible with any thunderstorms, and isolated MVFR or worse conditions as well. At this point, KSPI is likely to be affected first by around 02Z, then expanding northeastward to the other terminals by 05-07Z. Included VCTS in TAFs to account for this timing, although explicit timing of individual thunderstorms will need to be updated later. Otherwise, conditions primarily VFR with generally SCT-BKN cloud cover 4000-5000 AGL. Winds S around 10 kts with some higher gusts overnight, shifting to westerly during the day Friday, and increasing to 10-15 kts with gusts 20-25 kts. && .ILX WATCHES/WARNINGS/ADVISORIES... NONE. && UPDATE...37 SHORT TERM...Hiris/07 LONG TERM...Hiris/07 AVIATION...37
Hazardous weather outlook, Jul 19, 4:01 PM CDT, 6 hours 15 minutes before
Hazardous Weather Outlook National Weather Service Lincoln IL 401 PM CDT Thu Jul 19 2018 ILZ027-029-036-037-040>042-047>051-202115- Cass-Fulton-Knox-Logan-Mason-Menard-Morgan-Peoria-Sangamon- Schuyler-Scott-Tazewell- 401 PM CDT Thu Jul 19 2018 This Hazardous Weather Outlook is for portions of central Illinois and west central Illinois. .DAY ONE...TONIGHT... Thunderstorm chances will be present through tonight. The line of thunderstorms that arrives this evening could be severe. Damaging winds and large hail are the primary threats, but an isolated tornado is possible. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY... Thunderstorm chances will linger into the weekend. A few strong storms are possible Friday afternoon east of the Illinois river. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed this evening between 7 pm and 10 pm. ILZ028-030-031-038-043-044-052>054-061-066-071-202115- Christian-Clay-De Witt-Effingham-Macon-Marshall-McLean-Moultrie- Piatt-Shelby-Stark-Woodford- 401 PM CDT Thu Jul 19 2018 This Hazardous Weather Outlook is for portions of central Illinois, east central Illinois and southeast Illinois. .DAY ONE...TONIGHT... Thunderstorm chances will be present through tonight. A few of the thunderstorms this evening could be strong to severe. Damaging winds and large hail are the primary threats, but an isolated tornado is possible. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY... Thunderstorm chances will linger into the weekend. A few strong storms are possible Friday afternoon east of the Illinois river. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed this evening between 8 pm and midnight. ILZ045-046-055>057-062-063-067-068-072-073-202115- Champaign-Clark-Coles-Crawford-Cumberland-Douglas-Edgar-Jasper- Lawrence-Richland-Vermilion- 401 PM CDT Thu Jul 19 2018 This Hazardous Weather Outlook is for portions of east central Illinois and southeast Illinois. .DAY ONE...TONIGHT... Thunderstorms will be possible later this evening and overnight. Organized severe storms are not anticipated, but the stronger storms may produce gusty winds and small hail. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY... Thunderstorm chances will linger into the weekend. A few severe storms are possible Friday afternoon, especially east of Interstate 57. Damaging winds and large hail are the primary threats, but an isolated tornado is possible. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated through tonight. Shimon
In the hours before
Special weather statement, Jul 19, 10:16 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Lincoln IL
1016 PM CDT THU JUL 19 2018
ILZ050>052-200415-
Sangamon-Morgan-Christian-
1016 PM CDT THU JUL 19 2018
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN CHRISTIAN...
SOUTHWESTERN SANGAMON AND SOUTHEASTERN MORGAN COUNTIES UNTIL 1115 PM
CDT...
At 1015 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Chatham to Murrayville. Movement was
southeast at 30 mph.
Wind gusts up to 50 mph will be possible with these storms.
Locations impacted include...
Springfield, Taylorville, Chatham, Pana, Auburn, Pawnee, Kincaid, New
Berlin, Waverly, Divernon, Morrisonville, Loami, Franklin,
Murrayville, Woodson, Bulpitt, Jeisyville, Jerome, Southern View and
Leland Grove.
This includes the following highways...
Interstate 55 between mile markers 77 and 93.
Interstate 72 between mile markers 91 and 99.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
A Severe Thunderstorm Watch remains in effect until 200 AM CDT for
central and west central Illinois.
LAT...LON 3963 9028 3978 8966 3935 8903 3935 8953
3952 8954 3952 9025
TIME...MOT...LOC 0315Z 304DEG 28KT 3972 8969 3958 9022
SBThe office that day
Everything else NWS Lincoln, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 19, 8:32 PM CDT | Severe Thunderstorm Warning | ILX | Scott | 43 min |
| Jul 19, 9:13 PM CDT | Severe Thunderstorm Warning | ILX | Scott | 22 min |
| Jul 19, 10:46 PM CDT | Severe Thunderstorm Warning | ILX | Christian | 44 min |
| Jul 19, 11:23 PM CDT | Severe Thunderstorm Warning | ILX | Christian, Shelby | 52 min |
| Jul 20, 12:09 AM CDT | Special Weather Statement | ILX | Shelby | 51 min |
| Jul 20, 12:44 AM CDT | Special Weather Statement | ILX | Clay, Effingham, Jasper, Richland | 46 min |
Nearby
Special Weather Statements in Illinois, 2018Every special weather statement in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.